Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 229, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 2, 2006, 7:22 PM EDT for Hardin County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2006, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 2, 2006, 8:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:58 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:08 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 2, 7:08 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 708 PM EDT SUN JUL 2 2006 .SHORT TERM /TONIGHT/... WILL SEND UPDATED SHORTLY TO INCLUDE SEVERE THUNDERSTORM WATCH ACROSS THE NORTH. MADE SOME MINOR TWEAKS TO THE FORECAST...MAINLY TO RAISE POPS THIS EVENING IN THE WATCH AREA. && .AVIATION /00Z-24Z/... ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN PORTIONS OF FA EARLY THIS EVENING WITH MORE CONSOLIDATED LINE OF STORMS JUST TO OUR NORTHWEST. EXPECT THIS AREA TO CONTINUE TO PUSH EAST SOUTHEAST THROUGH THIS EVENING...MAINLY AFFECTING THE KCMH AND KLCK TAFS. WILL TRY TO TIME THIS IN BETWEEN 02Z AND 04Z. FURTHER SOUTH...THINK ISOLATED ACTIVITY WILL GRADUALLY DISSIPATE THROUGH THE REMAINDER OF THE EVENING AS FORCING IS WEAK AND INSTABILITY SHOULD BEGIN TO DECREASE. KDAY MAY BE CLIPPED BY NORTHERN STORMS THOUGH SO WILL ALLOW FOR AN EARLY PERIOD OF VCTS THERE. OTHERWISE...EXPECT THINGS TO DRY OUT OVERNIGHT AND THEN WE SHOULD SEE SOME REDEVELOPMENT ONCE AGAIN THROUGH THE AFTERNOON ON MONDAY. BEST CHANCE APPEARS TO AGAIN BE ACROSS OUR NORTH WHERE LOW LEVEL FORCING WILL BE A LITTLE MORE FAVORABLE. WILL HANDLE WITH A VCTS NORTH AND CB IN THE SOUTH. && .PREV DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 353 PM EDT SUN JUL 2 2006 SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS NORTHERN OHIO IN PROXIMITY TO A FRONTAL BNDRY...AND EASTERN OHIO AS WELL. TEMPERATURES GENERALLY RANGED FROM THE UPPER 80S TO LOWER 90S. LATE THIS AFTERNOON INTO THE EVENING...THERE IS CONSIDERABLE INSTABILITY...GENERALLY 1500-2500 J/KG. AREAS ALONG AND NORTH OF I-70 WILL HAVE BETTER CHANCE OF THUNDERSTORMS TONIGHT AS A DISTURBANCE MOVES ALONG THE BNDRY. LOW TEMPS WILL NE AROUND 70. MONDAY INTO MONDAY NIGHT...THE FRONTAL BNDRY SAGS SOUTH. IT SEEMS REASONABLE TO HAVE LIKELY TO CHANCE POPS NORTH TO SOUTH AS DISTURBANCES MOVE ALONG THE BNDRY. HIGH AND LOW TEMPS WILL REMAIN ABOVE NORMAL. THE FOLLOWING WAS ORIGINALLY ISSUED AT 353 PM EDT SUN JUL 2 2006 LONG TERM /TUESDAY THROUGH SUNDAY/... WITH A COLD FRONT SAGGING INTO THE REGION AND SEVERAL UPPER IMPULSES PASSING THROUGH EXPECT MOST AREAS TO SEE SHOWERS AND THUNDERSTORMS ON INDEPENDENCE DAY. HAVE INCREASED POPS TO LIKELY WITH CHANCES HIGHER IN THE NORTHERN ZONES IN THE MORNING AND THEN HIGHER IN THE SOUTHERN ZONES IN THE AFTERNOON AND EVENING. MODELS HAVE SLOWED THE PROGRESSION OF THE FRONT SLIGHTLY SO THAT THERE WILL STILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY IN THE FAR SOUTHERN TIER. EXPECT THIS TO FINALLY PUSH OFF TO THE SOUTH OF THE FORECAST AREA ON WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE LATTER HALF OF THE WEEK BRINGING SLIGHTLY BELOW NORMAL TEMPERATURES. AS THE HIGH SHIFTS SOUTHWARDS AND WINDS BECOME SOUTH TO SOUTHWEST OVER THE WEEKEND TEMPERATURES AND HUMIDITY WILL INCREASE. IT IS NOT OUT OF THE QUESTION THAT SOME DIURNAL CONVECTION COULD DEVELOP BY THEN BUT AT THIS POINT IN TIME THE PROBABILITY IS TOO LOW TO MENTION. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 2, 5:55 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 555 AM EDT SUN JUL 2 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 555 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A FRONT WILL DROP SOUTH AND STALL OUT ACROSS THE SOUTHERN GREAT LAKES TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST ON MONDAY AND TUESDAY WITH THE REGION DRYING OUT ON WEDNESDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL EXIST ON TUESDAY AS A COLD FRONT NUDGES SOUTH TO THE OHIO RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 2, 4:52 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 452 PM EDT SUN JUL 2 2006 OHZ056-022130- LICKING OH- 452 PM EDT SUN JUL 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY THROUGH 530 PM EDT... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BEECHWOOD TRAILS...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... GRANVILLE SOUTH...GRANVILLE...HEBRON...BUCKEYE LAKE...UTICA... HEATH...HARBOR HILLS...NEWARK...ST. LOUISVILLE...BROWNSVILLE... FALLSBURG AND HANOVER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 27 min |
| Jul 2, 7:48 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.